Alert archive / Florida / Rip Current Statements in 2019
Rip Current Statement 21, NWS Melbourne, FL
NWS Melbourne, FL issued this rip current statement at Sep 16, 2019, 4:18 AM EDT for Volusia County, Florida. It took effect at Sep 16, 2019, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2019, 4:18 AM EDT (08:18 UTC)
- In effect from
- Sep 16, 2019, 6:00 AM EDT
- Expired
- Sep 16, 2019, 7:53 PM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WHUS42 KMLB 160818 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 418 AM EDT Mon Sep 16 2019 ...High Surf Advisory Continues into Tonight... FLZ047-141-147-170000- /O.NEW.KMLB.RP.S.0021.190916T1000Z-190917T0000Z/ /O.EXT.KMLB.SU.Y.0005.000000T0000Z-190917T0800Z/ Southern Brevard-Coastal Volusia-Northern Brevard- 418 AM EDT Mon Sep 16 2019 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... The National Weather Service in Melbourne has issued a High Rip Current Risk, which is in effect through this evening. * WAVES AND SURF...High surf is expected to continue at area beaches at least through late tonight with breaking waves of 5 to 7 feet. Minor beach erosion is possible around the time of high tides, which will be around 10 am this morning and 10 pm tonight. * TIMING...Surf will continue to build through late tonight. * IMPACTS...High surf can knock you down and make you susceptible to being caught in a rip current. There is a high threat of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ054-059-064-170000- /O.NEW.KMLB.RP.S.0021.190916T1000Z-190917T0000Z/ Indian River-St. Lucie-Martin- 418 AM EDT Mon Sep 16 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... The National Weather Service in Melbourne has issued a High Rip Current Risk, which is in effect through this evening. * TIMING...The highest threat for rip currents will be around the time of high tide, which is from 7 am this morning through 1 pm this afternoon. The threat for rip currents will remain high even late this afternoon due to large breaking waves and a pronounced longshore current. * IMPACTS...Rough surf and numerous strong rip currents in the surf zone will post a threat to swimmers today. Swimmers may not to enter the water above their knees today. Always swim within sight of a lifeguard, never swim alone. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Rodriguez
1 follow-up statement
701 WHUS42 KMLB 162353 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 753 PM EDT Mon Sep 16 2019 FLZ047-141-147-170100- /O.CAN.KMLB.SU.Y.0005.000000T0000Z-190917T0800Z/ /O.CAN.KMLB.RP.S.0021.000000T0000Z-190917T0000Z/ Southern Brevard-Coastal Volusia-Northern Brevard- 753 PM EDT Mon Sep 16 2019 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... The National Weather Service in Melbourne has cancelled the High Surf Advisory. The High Rip Current Risk has been cancelled. Dangerous Rip Currents will continue to be a daily hazard at Atlantic coast beaches into late this week. $$ FLZ054-059-064-170100- /O.CAN.KMLB.RP.S.0021.000000T0000Z-190917T0000Z/ Indian River-St. Lucie-Martin- 753 PM EDT Mon Sep 16 2019 ...HIGH RIP CURRENT RISK IS CANCELLED... The National Weather Service in Melbourne has cancelled the High Rip Current Risk. Dangerous Rip Currents will continue to be a daily hazard at Atlantic coast beaches into late this week. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this rip current statement went out at Sep 15, 8:59 PM EDT, 7 hours 19 minutes earlier.
Area forecast discussion, Sep 15, 8:59 PM EDT, 7 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
859 PM EDT Sun Sep 15 2019
.UPDATE...
...Tropical Storm Humberto Moves Away but Hazardous Boating and
Surf Conditions Continue...
Only update to the forecast was to lower rain chances the
remainder of this evening and tonight. Forecast keeps a slight
chance of showers along the coast and as far inland as Orlando
through midnight, but most are expected to remain dry. Afterwards,
shower activity should stay over the Atlantic south of Cape
Canaveral as flow becomes more offshore with TS Humberto slowly
moving north. Coastal locations north of the Cape could still see
a couple of showers move onshore due to the flow being from the
N/NNE.
&&
.AVIATION...
Mainly VFR conditions. No mention of showers the remainder of the
night for any terminals across east central Florida. There could
be a few brief MVFR ceilings, but duration not expected to be long
enough to warrant a tempo group. NW/N winds increase again by
late Monday morning becoming breezy at times in the afternoon.
Have left precipitation out of TAFs for Monday with lower coverage
of showers expected.
&&
.MARINE...
Tonight-Monday...Small Craft Advisories remain in effect with
local buoy observations showing hazardous winds and seas
continuing. Seas will continue to build to 10-13 feet in the
offshore waters and 7 to 9 feet nearshore. A strong gradient in
winds will remain across the waters on Monday as Humberto keeps
moving away from the area. However, hazardous seas conditions will
continue as a northeast swell reaches across the local waters.
Seas will range from 6 to 9 feet east of the Treasure Coast and 8
to 10 feet east of Volusia and Space Coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 88 75 89 / 20 40 10 10
MCO 76 91 75 92 / 10 30 10 10
MLB 76 89 77 89 / 20 40 10 10
VRB 76 90 75 89 / 20 40 20 10
LEE 75 92 74 93 / 10 20 10 10
SFB 76 91 75 92 / 20 30 10 10
ORL 76 91 75 92 / 10 30 10 10
FPR 76 91 76 90 / 20 40 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 5 AM EDT Monday for Coastal Volusia-
Northern Brevard-Southern Brevard.
AM...Small Craft Advisory until 11 PM EDT Tuesday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Combs/PendergrastHazardous weather outlook, Sep 15, 8:21 PM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 821 PM EDT Sun Sep 15 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160930- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 821 PM EDT Sun Sep 15 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... There is a slight chance of lightning storms this evening and tonight over the Atlantic waters, mainly over the Gulf Stream. .COASTAL FLOOD IMPACT... A High Surf Advisory remains in effect through tonight north of Sebastian Inlet with surf up to 5 to 7 feet in the surf zone. The larger waves will also produce minor beach erosion around the times of high tide, which is between 9 pm and 10 pm this evening. .WIND AND SEA IMPACT... Hazardous wind and sea conditions continue as Tropical Storm Humberto moves north and parallels the east central Florida coast offshore. Small craft advisories remain in effect for the east central Florida Atlantic waters. .RIVER FLOOD IMPACT... The St Johns River at Astor is forecast to remain in minor flood stage through late week. The St Johns River near Geneva is forecast to remain in action stage through this week. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Poor to hazardous marine conditions will continue through at least mid week as larger swells from Humberto impact the east central Florida Atlantic waters. Rough surf and dangerous rip currents will also continue for much of the upcoming work week which will be a hazard for beach goers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Combs/Volkmer
Nearby
Rip Current Statements in Florida, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.